MAUDE Adverse Event Report: ETHICON INC. ETHLN CLR 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN CLR 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 691G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2020; and a suture was used.During the procedure, the suture broke.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 05/19/2020.A manufacturing record evaluation was performed for the finished device batch kdh988 and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 09/09/2020.Investigation summary : it was reported breakage suture, seven unopened samples were returned for analysis.During the visual inspection of seven samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.One empty open overwrap, one paper lid and one suture inside a winding former was received for analysis.The needle was not received for evaluation.During visual inspection of the suture, it was dispensed without problem and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, no performance - breakage suture was found and the tested samples met the finished goods requirements.One empty open overwrap, one paper lid, a detached needle and one suture inside a winding former was received for analysis.During the visual inspection of the sample, the swage and attachment area of detached needle were noted to be as expected.The barrel hole was examined under magnification and remnant suture was noted, the suture end is severely broken, resulting in a clip off defect.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition and the assignable cause of the performance breakage suture is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking and due to this condition.

Brand Name
ETHLN CLR 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9985491
Report Number2210968-2020-03334
Device Sequence Number17264003
Product Code GAR
UDI-Device Identifier10705031008434
UDI-Public10705031008434
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number691G
Device Catalogue Number691G
Device Lot NumberKDH988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer05/15/2020
08/17/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date05/19/2020
09/09/2020
Patient Sequence Number1